I just started using the Butran Patch on Monday and have been so thrilled with the results so far. I still use my hydros but have even lowered the dosage on that. The only draw back is that it makes me itchy. I don't want to stop taking it because it has been a very long time since I have been this relieved of most all my pain!! Last night I could not get to sleep so just layed there all night itching. Any Advice other than the obvious??
Itching due to meds often goes away on its own. I had itching to some extent for several months after I started on opiates. It was not all the time, I either scratched or took a benadryl type antihistamine. It finally went away.
Thanks, I'm also finding that there are actually certain things that make me itchy so I just stopped using them. I'm so use to having a glass or two of wine at night, but finding out that I need to give that up. Just as soon as I have wine at night with my dinner the itching starts. I suppose when your so use to self medicating for soooo long before that actually listen to you and finally send me to a specialist it becomes a habit. I actually don't mind a bottle of water instead now but do find myself in that darn wine bottle. It's like my cookie jar....I will break that bad habit besides it's so bad for my liver at this point!!
It started after the pain patch so thought it was just the patch but then the next day had wine with dinner and itched again. Besides last night had a glass and accidentally ran over my toes on the foot I just had surgery on geez I'm talented LOL!
I agree with Beth that a glass of wine at night probably won't hurt, but it is easy to get into the habit of refilling that glass. I find it best to just not have alcohol in the house at all. My friends know I don't usually have it and they don't care. If it is affecting your liver, of course it is better to give it up altogether.
Please don't forget that medications containing acetaminophen are also hard on the liver.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.